MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX STRAIGHT; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX STRAIGHT; STAPLE, IMPLANTABLE
Catalog Number 0113126
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during laparoscopic hernia plasty procedure, the optifix straight fixation device was used for fixation.It was reported that the barrel insert was detached during use on the patient in the first attempt and the fasteners were not properly fired.The fasteners fell straight out of the device and none of the fasteners were fixated correctly.It was reported the fasteners were fired to a hard structure/bone/cooper ligament.The surgeon requested a new device to complete the procedure.There was no reported patient harm or injury.
 
Additional Manufacturer Narrative
As reported, barrel insert detachment in optifix straight device.Based on the photo review, the cannula backup tabs are visibly bent, the four crimps on the cannula tip which hold the barrel insert are bent outward and the barrel insert has become detached.Based on the photos and information provided root cause for bent components and detached insert is the result of deploying into bone and coopers ligament.Review of manufacturing records shows product was made to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.The instructions-for-use supplied with the device adequately describe the proper technique for fastener delivery.The precautions section states, "care should be taken not to use excessive counterpressure as this may damage the distal tip of the device as well as the mesh and/or tissue.¿ and "insertion of fasteners is possible into some collagenous structures such as ligaments and tendons but is not possible directly into bone or cartilage.This may damage the device and result in compromised fixation strength.¿ note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, barrel insert detachment in optifix straight device.Based on the photo review, the cannula backup tabs are visibly bent, the four crimps on the cannula tip which hold the barrel insert are bent outward and the barrel insert has become detached.Based on the photos and information provided root cause for bent components and detached insert is the result of deploying into bone and coopers ligament.Review of manufacturing records shows product was made to specification.To date, this is the only reported complaint for this manufacturing lot of 530 units.The instructions-for-use supplied with the device adequately describe the proper technique for fastener delivery.The precautions section states, "care should be taken not to use excessive counterpressure as this may damage the distal tip of the device as well as the mesh and/or tissue.¿ and "insertion of fasteners is possible into some collagenous structures such as ligaments and tendons but is not possible directly into bone or cartilage.This may damage the device and result in compromised fixation strength.¿ addendum: h11: this supplemental mdr is submitted to correct the initial reporter details and report source.Updated fields: b4, g3, g6, h2, h10, h11 corrected field: e1 (initial reporter name), e3 (initial reporter occupation), g2 (report source).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
OPTIFIX STRAIGHT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key21607505
Report Number1213643-2025-00099
Device Sequence Number9456829
Product Code GDW
UDI-Device Identifier00801741074318
UDI-Public(01)00801741074318(17)260428(10)HUJS0989
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K142873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2026
Device Catalogue Number0113126
Device Lot NumberHUJS0989
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer04/07/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale